Alert archive / Arkansas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 29, NWS Jackson, MS

February 13, 2000Ashley County, Arkansas

NWS Jackson, MS issued this severe thunderstorm warning at Feb 13, 2000, 1:31 PM CST for Ashley County, Arkansas. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Feb 13, 2000, 1:31 PM CST (19:31 UTC)
Expired
Feb 13, 2000, 2:00 PM CST
In force
29 min
Issued by
NWS Jackson, MS
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Ashley County, AR

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 13, 1:30 PM CSTTornado WatchSPC6 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 7.5 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2000-02-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2000-02-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
990 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KJAN 131935
SVRJAN
ARC003-132000-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
131 PM CST SUN FEB 13 2000

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ASHLEY COUNTY IN SOUTHEAST ARKANSAS

* UNTIL 200 PM CST

* AT 131 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 5 MILES SOUTHEAST OF FOUNTAIN HILL...OR ABOUT 7
  MILES NORTH OF HAMBURG...MOVING NORTHEAST AT 45 MPH.

THIS STORM WILL AFFECT MOSTLY SMALLER COMMUNITIES AND RURAL AREAS.

A TORNADO WATCH IS ALSO IN EFFECT. TORNADOES CAN DEVELOP SUDDENLY
FROM SEVERE THUNDERSTORMS.

LAT...LON 3334 9191 3321 9176 3346 9143 3362 9162

62

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 13, 3:20 AM CST, 10 hours 11 minutes earlier.

Area forecast discussion, Feb 13, 3:20 AM CST, 10 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
320 AM CST SUN FEB 13 2000

...QUICK HITTING SEVERE WEATHER SYSTEM NEXT 12-18 HOURS...
A STRONG SHORTWAVE IN SOUTHERN BRANCH OF THE WESTERLYS HEADING OUT
OF ROCKIES INTO THE CENTRAL AND SOUTHERN PLAINS. A DEVELOPING
SURFACE LOW CENTER NEAR KICT SHOULD MOVE THROUGH THE OZARKS DURING
MIDDAY AS WARM FRONT ALONG A KTYR-KESF-KMOB LINE LIFTS QUICKLY NWD.
ONCE AGAIN THOSE CRITICAL SURFACE DEWPOINTS OF 62-66 ARE EDGING NWD
FROM AN I-10 AXIS AND UNLESS THEY PUSH UP TO ABOUT KGLH-KCBM AXIS BY
EARLY AFTERNOON...CAPES WILL BE A LITTLE ON THE LOW SIDE FOR A MAJOR
SEVERE WEATHER EVENT. IF THESE VALUES ARE REALIZED...THEN WELL
REALLY BE UNDER THE GUN FROM ABOUT 20Z-04Z WITH CAPES 1200-1800J/KG
COMBINING WITH 0-3KM STORM RELATIVE HELICITIES 350-500 RANGE.
SEVERAL OTHER PARAMETERS ARE PROGGED TO BE IN THE CLASSIC RANGE FOR
MS SEVERE WEATHER WITH SWEAT INDEXES 380-450...LIFTED INDEXES -5 TO
-7...WET BULB ZEROES 9500-10000FT...AND BULK RICHARDSONS 15-25.

LACK OF HEATING IN THE WARM SECTOR COULD BE A SPOILER AND VIRTUALLY
NO CAPPING INVERSIONS ARE LIMITING FACTORS WHICH COULD KEEP THE
STRONGEST STORMS CONFINED TO A NARROW SQUALL LINE. HOWEVER...
MODEL 850MB JET MAX OF 45-60KTS AND VEERED(BY 60DEGREES) 500MB FLOW
70-80KT TOPPED BY LEFT EXIT REGION OF 250MB 105KT CORE PUNCHING EWD
THROUGH CENTRAL MS SHOULD BE ENOUGH FOR SOME SUPERCELL SPIN UPS. ALSO
COUPLED UPPER JET STRUCTURE NOT AS IMPRESSIVE AS PREVIOUS FORECASTS.
THESE FACTORS ALONG WITH FAST FORWARD MOTION OF THE SYSTEM SHOULD
MAKE WIND DAMAGE THE GREATEST CONCERN.

CURRENTLY...SPOTTY SHOWERS BREAKING OUT ALONG AND W OF MS RIVER WITH
AN AXIS OF ELEVATED TSTMS FROM AROUND KLIT-KGGG. NGM HANDLING THE
MOISTURE CONVERGENCE/HUMIDITY FIELDS WITH THIS FIRST BATCH OF
PRECIPITATION AND LOOKS TO BE BEST 00Z MODEL OVERALL. 06Z RUC ALSO
SUPPORTS ITS SCENARIO. STRONG WARM ADVECTION TODAY PUSHES WARM
FRONT N OF LOCAL FA WITH COLD FRONT SWEEPING THROUGH BY 06-09Z
TONIGHT. UNFORTUNATELY...RAINFALL WILL BE QUITE LIMITED:

24HR QPF DISCUSSION: FROM 12 TO 18Z...A FEW SHOWERS MAY OCCUR...BUT
DO NOT EXPECT SIGNIFICANT AMOUNTS. FOR SECOND AND THIRD SIX HOUR
PERIODS...STRONG COLD FRONT WILL BE MOVING RAPIDLY ACROSS THE
FORECAST AREA THIS EVENING. AHEAD OF THE FRONT...WIDESPREAD
THUNDERSTORM ACTIVITY IS LIKELY WITH HEAVIEST AMOUNTS IN THE
NORTHERN SECTIONS. WESTERN AREAS OF THE FA WILL HAVE MOST OF THEIR
QPF BY 00Z. THE REST OF THE FA WILL HAVE MOST QPF BETWEEN 00 AND
06Z. OF COURSE...TIMING OF FRONT WILL HAVE BIG IMPACT ON WHEN THE
HEAVIEST RAINFALL WILL OCCUR IN VARIOUS LOCATIONS. AM GENERALLY
GOING ALONG WITH NCEPS 24 HOUR AMOUNTS FOR PERIOD ENDING AT 12Z ON
MONDAY. THIS FORECAST IS MOST IN LINE WITH AVN QPF AMOUNTS. THE NGM
AND ETA SEEM TO BE TOO LIGHT ON QPF AMOUNTS FOR THIS EVENT. BY LAST
SIX HOURS (06-12Z) EXPECT ONLY LIGHT AMOUNTS LEFT IN EXTREME
SOUTHEASTERN AREAS.

IN THE EXTENDED:  A DRY DAY TUESDAY EXPECTED WITH A WEAK RETURN OF
LOW LEVEL MOISTURE TUESDAY NIGHT AND WEDNESDAY. SOME HOPE FOR
SHOWERS WEDNESDAY NIGHT/THURSDAY BUT BUILDING UPPER RIDGE OVER THE
GULF OF MEXICO MAY BE THE DEATH KNELL FOR PRECIPITATION IN THE DAY 5
TO DAY 7 TIME FRAME. SINCE A LONG TERM MODERATE DRY SPELL CONTINUES
SINCE LAST FALL...WILL LEAVE OUT RAIN CHANCES FOR NOW.

PRELIM NUMBERS:
JAN  75/50/68/46 67-0
MEI  76/53/68/44 5710

.JAN...
MS...NONE.
AR...NONE.
LA...NONE.

In the hours before

Special weather statement, Feb 13, 10:00 AM CST, 3 hours 31 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
140400-

AREA THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
1000 AM CST SUN FEB 13 2000

...SEVERE WEATHER IS EXPECTED ACROSS THE REGION THIS AFTERNOON AND
EVENING...

SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER THE AREA TODAY...AHEAD
OF A STRENGTHENING STORM SYSTEM MOVING FROM THE SOUTHERN PLAINS
STATES. THE COLD FRONT ASSOCIATED WITH THIS SYSTEM WILL MOVE RAPIDLY
EAST INTO THE LOWER MISSISSIPPI RIVER VALLEY THIS AFTERNOON AND
USHER IN COLDER AIR ALOFT. AT THE SAME TIME...A WARM FRONT WILL
SLIDE NORTH ACROSS ARKANSAS AND NORTH MISSISSIPPI INTO THE TENNESSEE
RIVER VALLEY.

THIS MORNING'S WIND PROFILES INDICATE SIGNIFICANT WIND SHEAR IS
DEVELOPING OVER THE REGION. STRONG LOW LEVEL SOUTHERLY FLOW HAS
CONTINUED TO PUMP MOISTURE FROM THE GULF OF MEXICO OVER THE REGION.
AT THE SAME TIME...WINDS AT THE MID AND UPPER LEVELS HAVE REMAINED
MORE WESTERLY. THIS TYPE OF WIND SHEAR WILL INCREASE THE POTENTIAL
FOR STRONG THUNDERSTORM DEVELOPMENT. WITH WARM...UNSTABLE AIR
ALREADY OVER THE REGION...ANY INSOLATION THROUGH BREAKS IN THE
CLOUDS WILL FURTHER FUEL STORM DEVELOPMENT. THEREFORE...THE MOST
LIKELY TIME FOR SEVERE WEATHER WILL BE FROM THIS AFTERNOON THROUGH
THE MID EVENING HOURS.

THE BEST POTENTIAL OF SEVERE WEATHER WILL BE ALONG AND NORTH OF A
RAYVILLE...LOUISIANA TO VICKSBURG TO JACKSON TO MERIDIAN LINE WHERE
SEVERE THUNDERSTORMS...DAMAGING WINDS...LARGE HAIL AND POSSIBLE
TORNADOES CAN BE EXPECTED. SOUTH OF THIS LINE...RESIDENTS OF
NORTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI SHOULD STILL BE ALERT
TO THIS WEATHER SITUATION...SINCE THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS...DAMAGING WINDS...AND LARGE HAIL OVER THAT AREA.

THERE IS THE POTENTIAL FOR EXTREMELY DANGEROUS WEATHER DEVELOPMENT.
BE SURE TO MONITOR THE LOCAL NEWS MEDIA...CABLE TELEVISION STATIONS
AND NOAA WEATHER RADIO FOR MORE UPDATES ON THIS DEVELOPING SEVERE
WEATHER SITUATION.

ACTIVATION OF STORM SPOTTERS...EMERGENCY MANAGEMENT PERSONNEL AND
HAM RADIO OPERATORS WILL LIKELY BE REQUIRED THIS AFTERNOON AND
TONIGHT.

FOR MORE INFORMATION...PLEASE VISIT OUR INTERNET WEB SITE AT
HTTP"://WWW.JANNWS.STATE.MS.US    /IN LOWER-CASE LETTERS/

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 13, 2:27 PM CSTSevere Thunderstorm WarningJANChicot33 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.